Dermal fillers to face can cause blindness

Posted from: http://blog.visivite.com/2016/06/10/dermal-fillers-to-face-can-cause-blindness/

One more first-class item with reference to vision health.

Dermal filler injectionThousands of women believe that dermal fillers are a safe and affordable way to improve their looks. The procedure involves injecting a gel substance – most commonly hyaluronic acid – under the skin which fills in folds in the skin, making them smoother. Originally intended to help reduce deformities, dermal fillers have become a mainstay of treatment by dermatologists, cosmetic surgeons and some ophthalmologists, for heightening patient beauty, even in people without scars or defects.

Restylane, the most popular filler, has been used in 16 million treatments worldwide since it was launched 16 years ago. Unlike Botox, which reduces wrinkles by paralyzing muscles, fillers add volume to skin thinned by aging,  giving a fuller, more youthful effect.

An alarming new fact is that cases are being reported of sudden vision loss and blindness  due to central retinal artery occlusion (CRAO) when dermal fillers are injected into the forehead:  http://www.ncbi.nlm.nih.gov/m/pubmed/24604287/

Of greatest concern, the American Society of Plastic Surgeons and most doctors performing this procedure do not list vision loss as a possible complication. Occlusion of the central retinal artery, with resultant blindness, should be listed as a rare but serious complication when patients are undergoing dermal filler injection into the forehead.

Paul Krawitz, M.D., President
Vitamin Science, Inc.*

Sigmaceutical is passionate about spreading health and strongly advocates the idea of strengthening the body’s defenses against sickness and disease through world class nutritional supplement formulations.

Try Sigmaceutical Lutein Vision Support today!

Leave a Reply